Sunday, June 14, 2009

Nightmares

One time I was given Tylenol 3 w/codeine for pain after surgery. I had the worst nightmares and I swore I would never again touch Tylenol 3 w/codeine ... and I haven't since.

Taxotere and the steroids mixed together create the same sort of effect for me. They cause extreme nervousness, frustration, agitation, resentment, anger and terrible sleeps which include nightmares. I wake up feeling like I've been hit by a truck. I wake up so angry I could scream.

It's sort of a snow ball effect ... if I stay calm, the effects are lesser and no nightmares but if something happens or I start thinking negatively, the anger only gets worse and so do the terrible sleeps. Sometimes it is down right horrid and last night's sleep was just that. One nightmare after another.

I keep reminding myself, it's the drugs and I just need to get through these few rotten days and try and stay as calm as I can.

13 comments:

Audrey said...

YIKES! I hate nightmares! Maybe, mon petite amie, it is time to pull out your relaxation tapes prior to bed. Or perhaps you are already doing that.

All Tylenol 3 ever gave me was constipation, which is a nightmare of a whole different kind!

Hope you are soon up and about - would love to see you for lunch. Are things as okay as they can be?

Sarah said...

Daria, I have the same problem with cold medications - major nightmares. Generic tylonal PM makes me really cranky in the morning too. Hang in there hon, Sarah

Michelle said...

I had bloody nightmare type dreams last night too...maybe something in the 'air'....I hate taking drugs for that reason, they screw with you. A necessary evil sometimes though...sigh

Love to you

xx

Nicole Covey said...

When I first started chemo, I had the same issue. I was actually hallucinating before falling asleep (I would hear things that weren't there, see flashes of light that didn't happen and feel things touching or hitting me) and when I would finally get to sleep, I would have VERY vivid dreams and a few really bad nightmares. My onc said to take Benadryl an hour before bed--and it worked. After a little while (a couple of months, I think) I didn't have to use it anymore.

Roxanne said...

Do you like harp music? I listen to it before falling asleep and it helps with the nightmares. I would love to send you a CD. Meantime sending sweet dreams and hugs your way.:)

Lesa said...

How awful. I wish I could ease the adverse effects of the chemo for you. It is such a tiresome battle. Bite-size pieces....inhale, exhale. ((hugs))

Alli said...

Daria how I can relate!! The past few nights have been one big nightmare. I was falling asleep on the sofa, there I didn't seem to dream as vividly but as soon as I hit the bed the entire night was one bad dream after another. Dreams of my father chasing me, my late ex hubby, mountain lions jumping out of no where...
Strange and scary at the same time...

I don't know what the cure is, wish I did...Alli xx

Gail D said...

Girl its like these side effects never end! I remember when I first first started rads last year I was having really weird very vivid dreams and I really thought I was going over the deep end but they eventually went away. Now I am also on the steroids (so I can at least walk straight!) and they just give me the usually...the jitters! Sometimes its like I can't get the words straight. But I know it could be worse so as long as they are helping the side effects of the Brain Mets I guess its working. But girl keep your head up because I know you will get through it. I will keep you in my prayers! God bless you always!

Sara Williams said...

I am praying that you get through this, nightmares are horrid.

Barry said...

Well nightmares is one thing I haven't had. Although I'm not usually one to remember my dreams anyway.

But I sure wouldn't want to start having nightmares on top of everything else.

Hang in there.

Anonymous said...

My heart goes out to you. The side effects are hell, but someday when you are cancer free again it will all have been worth it. Hang in there sweetie. There will be an end to all this.

Debby said...

You know, this hit me right about Christmas...I was too tired to shop, and too tired to do a lot of baking, and I started getting frustrated and emotional. It does feed on itself, and Audrey's suggestoin of relaxation tapes might not be a bad idea at all.

Kairol Rosenthal said...

Medicated nightmares suck. Surround your bed with some nice cozy, feel good things to look at when you wake up to take the edge off of the crazy dreams.

I had to laugh when I read the harp music suggestion. I don't know why harp music makes me so angry I want to break things. Perhaps I'm wired wrong.

Hang in there.

Kairol
blog http://everythingchangesbook.com/